Rash after cyclophosphamide infusion?

Last Tuesday I had my second cyclophosphamide infusion.

Two weeks earlier I'd found the first one straightforward, with no nausea and just one wonky day a couple of days later. I was so pleased and felt quite optimistic for the first time in months! Even able to reduce my steroid dose again -just 15.....so I went off to the second one with high hopes.

The second time I've had every reaction going, including a rash, speckled with nasty red spots, that has covered me from head to foot! The clinic have told me to take Cetrizine, and put my steroids back up to 20, and to see them next week. But has anyone else had this problem? The rash has retreated a bit, but my trunk arms and legs are a horrible sight. Methotrexate didn't work for me, so I really want this to be the drug that helps me out.

5 Replies

oldestnewest
  • My son, 14, with WG, has just finish a course of 6 cyclophosphamide infusions. At first he had no reaction to them, but by the third he came out in a rash, and also vomiting. The nausea got worse with each dose, but anti-sickness tablets helped. The cyclo seems to have made the WG inactive and he is now been put on Myclophenolate (MMF), and we wait to see how it goes.

  • When I was on Cyclo infusions I had a rash on my upper chest, arms and lower legs. This didn't happen immediately after the infusion but occurred over a period of time. I used calamine lotion to sooth it.

    PatriciaAnn

  • I had cyclo infusions when I was in hospital and first diagnosed. I was fine after the first one, had a bright red face and rash after the second one but I had a full-blown allergic reaction after the third one and had to have an adrenaline injection. It was really scary and I was glad that I was in hospital.

    Apparently this sort of allergic response happens after the second or third response to an allergen. I don't want to worry you, but I'd get checked by a medic and explain what's happened.

  • Thank you - it is always good to hear that one is not a complete freak doing things that no one else does. I went to the clinic today, and we discussed having the next infusion and then staying in hospital for 24 hours under observation. But my consultant has decided against that and is going to try me with rituximab after Christmas. Even a week later, the rash was looking quite impressive!

  • Sorry to hear your 'suffering'; I had cyclo. some years ago, for about two years, no reaction apart from a littel sickness. Apart from seeing your consultant, I have no suggestions for you; sorry I can't be any more 'help'! Good luck anyway, do let me (us all) know how you 'get on' will you?

    AndrewT

You may also like...